Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Heavy drinker, has severe mood swings,mixes anti depressants with duramine. Are mood swings effect of drug ?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
I have a friend who is mixing anti depressants with duramine. THE FACTS - He is also quite a heavy drinker which i believe is contradictive to the reasons he is taking the duramine (weight loss). he is usually quite a hyperactive person and has been prescribed the anti depressant to calm him down. he is not a very active person and does not participate in any exercise. he is also in a high position within his company, therefore can be very stressful for him.
He has severe mood swings and does not seem to be able to focus like he used too and does not even seem to know that this is even happening. he is damaging relationships both at work and at home and can not understand that he may be the one causing this, therefore blames everyone else.
Are these mood swings, and refusal to self criticise be a side affect from the combination of drugs and alcohol he uses???
Posted Tue, 22 May 2012 in Drug Abuse
Answered by Dr. Susanta Padhy 7 hours later

Thanks for the query.

Duromine contains phenteramine used for weight loss. I need to know the name of antidepressant before commenting its interaction with others.

However, the mood swings and other symptoms that are referred to could be because of
1. Cyclothymia where rapid fluctuation of mood from low to high several times day/week/month.

2. Adult onset attention deficit hyperactive disorder where a combination of inattention, impulsivity and hyperactivity occur.

3. Could be a part of substance dependence like alcohol.

4. Could be a part of depression.

5. Could be a part of any personal family issues like any marital problem or general dissatisfaction with life.

This is the possibilities that all have their treatments with medications and counseling. But before this it needs a detailed psychiatric assessment, which should be done in your case.

And moreover clients with some issues as mentioned above are vulnerable to use alcohol and combination of both will worsen each other.

Hope this addresses your concern for your friend.

I am available for further discussion.

Wish your friend a good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor